Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Five embeddings of one simple group


Authors: Ivan Cheltsov and Constantin Shramov
Journal: Trans. Amer. Math. Soc. 366 (2014), 1289-1331
MSC (2010): Primary 14J30, 14J70, 13F15, 14B05
DOI: https://doi.org/10.1090/S0002-9947-2013-05768-6
Published electronically: June 11, 2013
MathSciNet review: 3145732
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We propose a new method to study birational maps between Fano varieties based on multiplier ideal sheaves. Using this method, we prove equivariant birational rigidity of four Fano threefolds acted on by the group  $ \mathrm {A}_6$. As an application, we obtain that $ \mathrm {Bir}(\mathbb{P}^{3})$ has at least five non-conjugate subgroups isomorphic to  $ \mathrm {A}_{6}$.


References [Enhancements On Off] (What's this?)

  • 1. A.Adler, On the automorphism group of a certain cubic threefold, American Journal of Mathematics 100 (1978), 1275-1280 MR 522700 (80d:14026)
  • 2. E.Arbarello, M.Cornalba, P.Griffiths, J.Harris, Geometry of algebraic curves. Volume I, Grundlehren der Mathematischen Wissenschaften 267 (1985) Springer-Verlag, New York-Heidelberg MR 770932 (86h:14019)
  • 3. W.Barth, C.Peters, A.Van de Ven, Compact complex surfaces, Springer-Verlag, Berlin, 1984 MR 749574 (86c:32026)
  • 4. A.Beauville, Non-rationality of the symmetric sextic Fano threefold, arXiv:math/1102.1255 (2011).
  • 5. W.Bosma, J.Cannon, C.Playoust, The Magma algebra system. I. The user language, Journal of Symbolic Computation, 24 (1997), 235-265 MR 1484478
  • 6. T.Breuer, Characters and automorphism groups of compact Riemann surfaces, London Mathematical Society Lecture Note Series 280, Cambridge University Press, 2000 MR 1796706 (2002i:14034)
  • 7. I.Cheltsov, Birationally rigid Fano varieties, Russian Mathematical Surveys 60 (2005), 875-965 MR 2195677 (2007d:14028)
  • 8. I.Cheltsov, Log canonical thresholds of del Pezzo surfaces, Geometric and Functional Analysis, 18 (2008), 1118-1144 MR 2465686 (2009m:14054)
  • 9. I.Cheltsov, C.Shramov, Log canonical thresholds of smooth Fano threefolds, Russian Mathematical Surveys 63 (2008), 73-180 MR 2484031 (2010b:14082)
  • 10. I.Cheltsov, C.Shramov, On exceptional quotient singularities, Geometry and Topology, 15 (2011), 1843-1882
  • 11. C.Clemens, P.Griffiths, The intermediate Jacobian of the cubic threefold, Annals of Mathematics 95 (1972), 73-100 MR 0302652 (46:1796)
  • 12. A.Corti, Factorizing birational maps of threefolds after Sarkisov, Journal of Algebraic Geometry 4 (1995), 223-254 MR 1311348 (96c:14013)
  • 13. A.Corti, Singularities of linear systems and $ 3$-fold birational geometry, L.M.S. Lecture Note Series 281 (2000), 259-312 MR 1798984 (2001k:14041)
  • 14. A.Corti, K.E.Smith, J.Kollár, Rational and nearly rational varieties, Cambridge Studies in Advanced Mathematics 92 (2004), Cambridge University Press MR 2062787 (2005i:14063)
  • 15. J.Conway, R.Curtis, S.Norton, R.Parker, R.Wilson, Atlas of finite groups, Clarendon Press, Oxford, 1985 MR 827219 (88g:20025)
  • 16. I.Dolgachev, V.Iskovskikh, Finite subgroups of the plane Cremona group, Progress in Mathematics, Birkhauser, Boston 269 (2009), 443-548 MR 2641179 (2011c:14032)
  • 17. W.Feit, The current situation in the theory of finite simple groups, Actes du Congrès International des Mathématiciens, Gauthier-Villars, Paris (1971), 55-93 MR 0427449 (55:481)
  • 18. H.Finkelnberg, Small resolutions of the Segre cubic, Indagationes Mathematicae 90 (1987), 261-277 MR 914085 (88j:14050)
  • 19. H.Finkelnberg, J.Werner, Small resolutions of nodal cubic threefolds, Indagationes Mathematicae 92 (1989), 185-198 MR 1005050 (90i:14010)
  • 20. P.Hacking, Yu.Prokhorov, Smoothable del Pezzo surfaces with quotient singularities, Compositio Mathematica 146 (2010), 169-192 MR 2581246 (2011f:14062)
  • 21. C.Hacon, J.McKernan, Ch.Xu, On the birational automorphisms of varieties of general type, arXiv:math/1011.1464 (2010)
  • 22. R.Hartshorne, Algebraic geometry, Graduate Texts in Mathematics 52 (1977) Springer-Verlag, New York-Heidelberg MR 0463157 (57:3116)
  • 23. B.Hunt, The geometry of some special arithmetic quotients, Lecture Notes in Mathematics 1637 (Springer-Verlag, New York, 1996) MR 1438547 (98c:14033)
  • 24. V.Iskovskikh, Yu.Manin, Three-dimensional quartics and counterexamples to the Lüroth problem, Matematiskii Sbornik 86 (1971), 140-166 MR 0291172 (45:266)
  • 25. V.Iskovskikh, Yu.Prokhorov, Fano varieties, Encyclopaedia of Mathematical Sciences 47 (1999) Springer, Berlin MR 1668579 (2000b:14051b)
  • 26. V.Iskovskikh, A.Pukhlikov, Birational automorphisms of multidimensional algebraic manifolds, Journal of Mathematical Sciences 82 (1996), 3528-3613 MR 1426395 (98e:14009)
  • 27. Y.Kawamata, On Fujita's freeness conjecture for $ 3$-folds and $ 4$-folds, Mathematische Annalen 308 (1997), 491-505 MR 1457742 (99c:14008)
  • 28. Y.Kawamata, Subadjunction of log canonical divisors II, American Journal of Mathematics 120 (1998), 893-899 MR 1646046 (2000d:14020)
  • 29. J.Kollár, Singularities of pairs, Proceedings of Symposia in Pure Mathematics 62 (1997), 221-287 MR 1492525 (99m:14033)
  • 30. R.Lazarsfeld, Positivity in algebraic geometry II, Springer-Verlag, Berlin, 2004 MR 2095472 (2005k:14001b)
  • 31. N.Lemire, V.Popov, Z.Rechstein, Cayley groups, Journal of the American Mathematical Society 19 (2006), 921-967 MR 2219306 (2007e:14074)
  • 32. M.Manetti, Normal degenerations of the complex projective plane, Journal für die Reine und Angewandte Mathematik 419 (1991), 89-11 MR 1116920 (92f:14028)
  • 33. M.Mella, Birational geometry of quartic $ 3$-folds II: the importance of being $ \mathbb{Q}$-factorial, Mathematische Annalen 330 (2004), 107-126 MR 2091681 (2005h:14030)
  • 34. S.Mori, Yu.Prokhorov, Multiple fibers of del Pezzo fibrations, Proceedings of the Steklov Institute of Mathematics 264 (2009), 131-145 MR 2590844 (2011b:14037)
  • 35. S.Mukai, Curves and symmetric spaces, Proceedings of the Japan Academy, Series A, Mathematical Sciences 68 (1992), 7-10 MR 1158012 (93d:14042)
  • 36. I.Nieto, The normalizer of the level $ (2,2)$-Heisenberg group, Manuscripta Mathematica 76 (1992), 257-267 MR 1185019 (93j:14062)
  • 37. K.Pettersen, On nodal determinantal quartic hypersurfaces in $ \mathbb{P}^4$, Thesis, University of Oslo (1998)
  • 38. Yu.Prokhorov, Simple finite subgroups of the Cremona group of rank $ 3$, Journal of Algebraic Geometry, to appear
  • 39. M.Reid, Young person's guide to canonical singularities, Proceedings of Symposia in Pure Mathematics 46 (1987), 345-414 MR 927963 (89b:14016)
  • 40. J.-P.Serre, A Minkowski-style bound for the order of the finite subgroups of the Cremona group of rank $ 2$, over an arbitrary field, Moscow Mathematical Journal 9 (2009), 183-198 MR 2567402 (2011e:14025)
  • 41. V.Shokurov, Three-fold log flips, Russian Academy of Sciences, Izvestiya Mathematics 40 (1993), 95-202 MR 1162635 (93j:14012)
  • 42. C.Shramov, Birational automorphisms of nodal quartic threefolds, arXiv:math/0803.4348 (2008)
  • 43. G.Tian, On Kähler-Einstein metrics on certain Kähler manifolds with $ c_{1}(M)>0$, Inventiones Mathematicae 89 (1987), 225-246 MR 894378 (88e:53069)
  • 44. G.Tian, S.-T.Yau, Kähler-Einstein metrics metrics on complex surfaces with $ C_{1}>0$, Communications in Mathematical Physics 112 (1987), 175-203 MR 904143 (88k:32070)
  • 45. J.A.Todd, Configurations defined by six lines in space of three dimensions, Mathematical Proceedings of the Cambridge Philosophical Society 29 (1933), 52-68
  • 46. D.Vazzana, Invariants and projections of six lines in projective space, Transactions of the American Mathematical Society 353 (2001), 2673-2688 MR 1828467 (2002e:14092)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14J30, 14J70, 13F15, 14B05

Retrieve articles in all journals with MSC (2010): 14J30, 14J70, 13F15, 14B05


Additional Information

Ivan Cheltsov
Affiliation: Department of Mathematics, University of Edinburgh, Edinburgh EH9 3JZ, United Kingdom
Email: I.Cheltsov@ed.ac.uk

Constantin Shramov
Affiliation: Steklov Mathematical Institute, Gubkina Str. 8, 119991, Moscow, Russia
Email: shramov@mccme.ru

DOI: https://doi.org/10.1090/S0002-9947-2013-05768-6
Received by editor(s): February 1, 2011
Received by editor(s) in revised form: November 27, 2011
Published electronically: June 11, 2013
Additional Notes: The first author was supported by the grants NSF DMS-0701465 and EPSRC EP/E048412/1
The second author was supported by the grants RFFI 08-01-00395-a, NSh-1987.2008.1 and EPSRC EP/E048412/1.
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society